Log in
Restless Legs Syndrome
11,036 members6,914 posts

Update Pramipexole

Just thought I would give you all a quick update. It's been a year since I decided to wean myself off Pramipexole.

Good news is I am still Pramipexole free! I just want to let others know it can be done, the first month was horrid. The withdrawal symptoms aren't very nice and at points I had been tempted to give in and just take the tablets. But I knew I couldn't go through it all a second time if I give up.

I now very rarely suffer with RLS. I attend the gym 4 days a week and take magnesium supplements twice a day. I also ensure my electrolytes are balanced, with a supplement and these seem to help stop any leg cramping.

I feel so much better and more myself now, compared to previously feeling like a walking zombie! Was the best decisions I ever made.

20 Replies
oldestnewest

Thank you for your positive posting, Lins. I hope this will give encouragement to others who are going through this journey at the moment, or thinking about it.

4 likes
Reply

That’s brilliant news. I hope other people going through pramipexole withdrawal read this and keep going as a result.

Glad to hear you’re controlling RLS without meds.

4 likes
Reply

So happy for you. Keep up the good work!

1 like
Reply

Awesome!

1 like
Reply

Thanks for the update. I just weened myself off of Ropinerole. It was tough. but not nearly as bad as some people have experienced.

I’m still trying to figure out what to do, to manage my symptoms naturally, but too have noticed that my RLS is not as bad as when I was on the drug. Which proves my theory that they drug its self was causing some the very thing it was supposed to be stopping. Or at least exacerbating the RLS symptoms.

I am more and more convinced that drugs are not the answer. They may offer temporary relief. But it seem in the long run they just make things worse. And all they do is mask the symptoms without getting to the root of the problem. I think educated nutrition is the way to go. Meaning understanding what your body needs (iron, b12, magnesium etc.) get off of foods that are causing toxicity in the body, clean up your gut and detox, and eat well. Give your body what it needs to heal and regulate itself!

1 like
Reply

Well done to you too! The medication did make my symptoms worse, after researching I knew I had augmentation with this drug. I didn't want to up my dosage as I already started to experience some of the mental side effects and really wasn't feeling like myself anymore.

I totally agree alot more research is needed. If the side effects of this drug had been discussed with me, I would never of taken them. It seems we live in a culture of drugs being a quick fix and as you have said not getting to the root of the problem. I'm only just starting to understand just how much our diet and good gut bacteria play a massive part in our lives and how it makes us feel. I think if people were given the nutritional information first they would all have the choice to decide which path they would rather take.

I

1 like
Reply

I totally agree with you. When I first realized the reality of augmentation and how dependent I had become to the drug, and then read some of the horror stories of DAWS I was absolutely livid that the doctors so nonchalantly hand these out. If the Doctor had told me about the side effects of the drug, or the fact that Augmentation was most likely to occur and just how hard it was to get off of them I would never have started taking them. Either the Doctors are just ignorant, (which many of them are. Especially when it comes to RLS) or they are evil. I think it all boils down to Big pharma and MONEY. That is why there is not nutritional guidance or education.

This has definitely been a long and interesting road, but I have learned so much about nutrition and real health along the way. And the changes I am making in my life seem to be making a positive difference.

If I may ask, what natural/nutritional changes have you been making?

1 like
Reply

As you say, I think it has alot to do with money. They would be at a big loss if people didn't take their drugs because there was an alternative.

I read alot of posts on here and started taking magnesium and B12 supplements to see if they helped. There is so much information out there nutrition wise that I think it's probably not one size fits all. 4 months ago I started eating a Keto diet and this opened up a whole new world to me with regards to foods that cause inflammation in our bodies. I also didn't realise how important it is to keep our electrolytes balanced, which has helped me immensely with leg cramps. I'm now reading a book by Dr Rangan Chatterjee called " How to make disease disappear" it's all about not using medication and changing our diet and life style.

1 like
Reply

I am weaning myself of pramipexole and Clonzaprame at the same time. Some days are better than others. The past two nights the rls had me for a couple hours and I had to take some Percocet. That is something I will not do except at times when I have not been able to get much sleep. I hope to be free of the pramipexole by the end of next week and the Clonzaprame within two weeks. It helps to know that there is a light at the end of the tunnel. Thank you all for sharing your experiences with going off your meds. Now I know that I can do this. There were nights that I was very tempted to take the meds again but didn't. I am going on a trip out of the country at the end of September and have been very worried about the RLS acting up. I have waited 15 years for this trip. RLS be hanged, I will make it!

1 like
Reply

You will make it too! I hope you have a lovely trip.

Reply

I know how you feel. The temptation to quit can be powerful when you’re in the trenches. But you can do it. and it will get better. Hang in there, and know that you are not alone.

And I understand the anxiety that RLS adds to doing things like taking a trip, or even going to a movie or to dinner where you’ll have to sit for a while. It affects so much of life. But I do think there is light at the end of the tunnel. And I believe that our bodies are brilliantly designed to heal and repair themselves if we give them the tools they need to do so, get rid of the toxins in our life, and treat them with respect. ….I don’t know if I’ll ever be completely symptom free, but I do have hope.

1 like
Reply

That is how I feel Lins34. I have had RLS for over 20 years and have been on just about every medication they could use. I just can't take this stuff anymore. I hope everyone that reads these posts can learn to never go on pramipexole (Mirapex). It has terrible side effects and is mind altering. This stuff is really bad for you! I hope one day there will be an answer to what causes RLS. Then maybe they will understand how to treat it without all of the bad meds. I wouldn't wish RLS on anyone.

1 like
Reply

What were your symptoms going off pramipexole?

Reply

Hi, my legs were really bad. I had really bad sweats with it. Couldn't sleep at night and felt sick quite alot. It wasn't very nice.

1 like
Reply

Thanks. I’ve been having extreme sweats off and on. I thought it was the hot weather but I seem to sweat to the extreme. Now I have a headache for the first time in a long time. And I have times when what I eat doesn’t settle very well. I didn’t put it together with the weaning off pramipexole, but maybe it is.

1 like
Reply

It could well be related to coming off the Pramipexole. I really do feel for you, because it's not nice. All I can tell you is it does get better with time, your body just needs to get it all out of your system.

Reply

My symptoms were unbearable. If I ever had any idea when they put me on this medication I would one day experience this kind of hell I would of said No way and No Thanks! Why were none of us forewarned? I went through almost a month of tightness in my chest, RLS symptoms that moved to and from not only my legs but my to arms, depression, anxiety- thinking at first I was having heart trouble.....sweats, No Sleep- it was hell. I was unfuntional. I was miserable and having crazy thoughts that I would rather be dead then live like this. I have bottles and bottles of this drug left and right down the toilet it all went.

Honestly from everything I’ve read, it is almost inevitable (augmentation) with most patients. They will eventually augment from this medication. I’m still going through it and by the grace of God it’s tapering off. I feel way better then I did. I’m trying the drug free road and cutting sugar, alcohol, salt and as much additives and preservatives as possible out of my diet. It is a road to heathy living I’ve never embraced before and every time I want to cheat (eating foods that could potentially trigger RLS) I think of how far I’ve come since the onset of aumentation and beginning healthy life choices . I feel 75% better now. One day at a time.

3 likes
Reply

Twiggs77 I'm really glad to hear you have stuck with it. As you said "one day at a time" The benefits of being free from this drug really do out weigh being on them. It's not easy but your doing it and your get there!

Reply

After experiencing mass augmentation symptoms from Mirapex, I am also done with this medication. I have been prescribed two others ones. Carbidopa levodopa and garb -they also give me many side effects. That’s it. I’m going to try the road without any medication because I can’t take all the side effect symptoms, I have gotten on the new prescriptions. After living through augmentation I never wanna go through that again! I am praying I have the same results as you.

1 like
Reply

I hope you do too! Good luck with it all, it gets easier if you can just get past the first month.

Reply

You may also like...